Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 19, 2014, 3:46 AM CDT for 8 counties in Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 3:46 AM CDT (08:46 UTC)
- Expired
- Jun 19, 2014, 4:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Major County, OK, Roger Mills County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 142 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WWUS84 KOUN 190846
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT THU JUN 19 2014
OKZ004-009>011-014>017-021-033-034-190915-
ROGER MILLS OK-WOODWARD OK-HARPER OK-HARMON OK-GREER OK-CUSTER OK-
BLAINE OK-DEWEY OK-MAJOR OK-ELLIS OK-BECKHAM OK-
346 AM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
SOUTHWESTERN HARPER...NORTHWESTERN HARMON...NORTHWESTERN GREER...
CUSTER...WESTERN BLAINE...DEWEY...SOUTHWESTERN MAJOR...ELLIS AND
BECKHAM COUNTIES UNTIL 415 AM CDT...
AT 342 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF MAY TO 4 MILES NORTHEAST OF ROLL TO 4 MILES
EAST OF SWEETWATER TO 5 MILES SOUTH OF ERICK...MOVING EAST AT 30
MPH. OTHER STRONG STORMS WERE LOCATED FROM NEAR VICI TO PUTNAM...
OAKWOOD AND CANTON.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3633 9835 3561 9845 3549 9935 3501 9968
3497 9999 3669 9999
TIME...MOT...LOC 0842Z 262DEG 28KT 3651 9991 3582 9965 3545 9984 3513
9990
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:24 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 3:24 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 324 AM CDT THU JUN 19 2014 .DISCUSSION... CONVECTION NOW OCCURRING IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA IS FORECAST TO WEAKEN GRADUALLY AS IT DRIFTS EAST. MEANWHILE...THE COMBINATION OF AN UPPER-LEVEL WAVE...MOIST SOUTHERLY FLOW...AND WEAK SURFACE CONVERGENCE WILL INCREASE THE CHANCES FOR RAIN ACROSS MOST OF THE REMAINDER OF OUR FORECAST AREA THIS MORNING. RAIN CHANCES WILL CONTINUE INTO THE AFTERNOON...TONIGHT...AND TOMORROW AS VARIOUS LOW-LEVEL BOUNDARIES CONTINUE TO INTERACT WITHIN A MOIST ATMOSPHERE. IT APPEARS THAT THE WEAK CAP WILL DO VERY LITTLE TO STIFLE PRECIPITATION OVER THE NEXT DAY OR SO. SATURDAY AND SUNDAY SHOULD BE MAINLY FREE OF RAIN...BUT ANOTHER STORM SYSTEM ARRIVES LATE SUNDAY FROM THE NORTHWEST. THIS COMBINATION OF A SURFACE FRONT AND UPPER-LEVEL DISTURBANCE WILL BRING RAIN CHANCES BACK INTO THE FORECAST FOR THE REMAINDER OF THEFORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 88 71 90 68 / 50 20 50 0 HOBART OK 91 70 93 68 / 50 40 30 0 WICHITA FALLS TX 94 72 97 70 / 40 20 20 0 GAGE OK 91 67 92 67 / 40 40 30 10 PONCA CITY OK 89 72 91 70 / 40 40 30 10 DURANT OK 91 72 94 71 / 30 20 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/23
Hazardous weather outlook, Jun 18, 9:50 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 950 PM CDT WED JUN 18 2014 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 950 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY OVER FAR WESTERN PARTS OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS WHERE STORMS MAY MOVE IN FROM THE TEXAS PANHANDLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO FRIDAY. THERE IS A CHANCE OF SEVERE STORMS THURSDAY AFTERNOON AND EVENING ACROSS NORTHERN OKLAHOMA. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11
In the hours before
Special weather statement, Jun 19, 1:38 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 AM CDT THU JUN 19 2014
OKZ004-009-010-014>016-190715-
ROGER MILLS OK-WOODWARD OK-HARPER OK-CUSTER OK-DEWEY OK-ELLIS OK-
138 AM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...SOUTHERN
HARPER...NORTHWESTERN CUSTER...WESTERN DEWEY AND ELLIS COUNTIES UNTIL
215 AM CDT...
AT 136 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES WEST OF MAY TO 8 MILES SOUTH OF HARMON TO 5 MILES EAST OF
REYDON...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3674 9919 3558 9917 3554 9999 3676 9998
3687 9943
TIME...MOT...LOC 0636Z 265DEG 32KT 3661 9983 3603 9962 3566 9981Special weather statement, Jun 19, 2:11 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 211 AM CDT THU JUN 19 2014 OKZ009-010-014-015-190745- ROGER MILLS OK-WOODWARD OK-DEWEY OK-ELLIS OK- 211 AM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... SOUTHERN WOODWARD...WESTERN DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 245 AM CDT... AT 209 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR SHARON TO NEAR ANGORA...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3651 9898 3590 9900 3573 9975 3633 9950 TIME...MOT...LOC 0709Z 231DEG 23KT 3626 9932 3583 9942
Special weather statement, Jun 19, 2:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 243 AM CDT THU JUN 19 2014 OKZ009>011-014>016-190815- ROGER MILLS OK-WOODWARD OK-CUSTER OK-DEWEY OK-MAJOR OK-ELLIS OK- 243 AM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... SOUTHEASTERN WOODWARD...NORTHERN CUSTER...DEWEY...SOUTHWESTERN MAJOR AND EAST CENTRAL ELLIS COUNTIES UNTIL 315 AM CDT... AT 240 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF CESTOS TO 6 MILES SOUTHEAST OF LEEDEY...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3636 9864 3575 9867 3574 9953 3625 9936 TIME...MOT...LOC 0740Z 240DEG 32KT 3618 9906 3581 9924
Special weather statement, Jun 19, 3:12 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 AM CDT THU JUN 19 2014
OKZ010-011-015>017-190845-
WOODWARD OK-CUSTER OK-BLAINE OK-DEWEY OK-MAJOR OK-
312 AM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD...NORTHERN
CUSTER...NORTHWESTERN BLAINE...DEWEY AND SOUTHWESTERN MAJOR COUNTIES
UNTIL 345 AM CDT...
AT 306 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF ORION TO 7 MILES NORTHEAST OF PUTNAM TO 7 MILES
NORTHEAST OF BUTLER...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3634 9846 3597 9848 3571 9861 3566 9928
3589 9930 3614 9928
TIME...MOT...LOC 0806Z 258DEG 37KT 3618 9883 3593 9886 3572 9909Special weather statement, Jun 19, 3:15 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT THU JUN 19 2014
OKZ009-014-021-190845-
ROGER MILLS OK-ELLIS OK-BECKHAM OK-
315 AM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...ELLIS AND BECKHAM
COUNTIES UNTIL 345 AM CDT...
AT 312 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES WEST OF LAVERNE TO 5 MILES WEST OF REYDON TO 15 MILES
WEST OF ERICK...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3618 10000 3639 9996 3637 9961 3617 9960
3615 9957 3563 9948 3518 9951 3503 10000
TIME...MOT...LOC 0812Z 263DEG 32KT 3611 9990 3548 10010 3497 10034Special weather statement, Jun 19, 3:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT THU JUN 19 2014
OKZ004-009>011-014>017-021-033-034-190915-
ROGER MILLS OK-WOODWARD OK-HARPER OK-HARMON OK-GREER OK-CUSTER OK-
BLAINE OK-DEWEY OK-MAJOR OK-ELLIS OK-BECKHAM OK-
346 AM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
SOUTHWESTERN HARPER...NORTHWESTERN HARMON...NORTHWESTERN GREER...
CUSTER...WESTERN BLAINE...DEWEY...SOUTHWESTERN MAJOR...ELLIS AND
BECKHAM COUNTIES UNTIL 415 AM CDT...
AT 342 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF MAY TO 4 MILES NORTHEAST OF ROLL TO 4 MILES
EAST OF SWEETWATER TO 5 MILES SOUTH OF ERICK...MOVING EAST AT 30
MPH. OTHER STRONG STORMS WERE LOCATED FROM NEAR VICI TO PUTNAM...
OAKWOOD AND CANTON.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3633 9835 3561 9845 3549 9935 3501 9968
3497 9999 3669 9999
TIME...MOT...LOC 0842Z 262DEG 28KT 3651 9991 3582 9965 3545 9984 3513
9990The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:47 PM CDT | Special Weather Statement | OUN | Johnston, Pontotoc | 28 min |
| Jun 18, 8:11 PM CDT | Special Weather Statement | OUN | Johnston, Marshall, Pontotoc | 34 min |
| Jun 19, 12:53 AM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Jun 19, 1:38 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 37 min |
| Jun 19, 2:11 AM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Jun 19, 2:43 AM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| Jun 19, 3:12 AM CDT | Special Weather Statement | OUN | Dewey, Major | 33 min |
| Jun 19, 3:15 AM CDT | Special Weather Statement | OUN | Beckham, Ellis, Roger Mills | 30 min |
| Jun 19, 4:22 AM CDT | Special Weather Statement | OUN | Beckham, Blaine, Custer, Dewey, Greer, Major and 2 more | 23 min |
| Jun 19, 4:59 AM CDT | Special Weather Statement | OUN | Beckham, Blaine, Custer, Dewey, Greer, Harmon and 3 more | 31 min |
| Jun 19, 5:35 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Comanche, Kingfisher, Kiowa | 40 min |
| Jun 19, 6:12 AM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jun 19, 6:33 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche, Grady, Logan | 27 min |
| Jun 19, 7:15 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain | 30 min |
| Jun 19, 3:18 PM CDT | Special Weather Statement | OUN | Atoka | 27 min |
| Jun 19, 3:43 PM CDT | Special Weather Statement | OUN | Bryan | 32 min |
| Jun 19, 3:44 PM CDT | Special Weather Statement | OUN | Dewey | 46 min |
| Jun 19, 3:47 PM CDT | Special Weather Statement | OUN | Washita | 43 min |
| Jun 19, 3:55 PM CDT | Special Weather Statement | OUN | Woodward | 50 min |
| Jun 19, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Jun 19, 4:15 PM CDT | Special Weather Statement | OUN | Woods | 45 min |
| Jun 19, 4:48 PM CDT | Special Weather Statement | OUN | Dewey | 42 min |
| Jun 19, 4:57 PM CDT | Special Weather Statement | OUN | Blaine | 48 min |
| Jun 19, 5:01 PM CDT | Special Weather Statement | OUN | Woodward | 44 min |
| Jun 19, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 51 min |
| Jun 19, 5:14 PM CDT | Special Weather Statement | OUN | Blaine | 31 min |
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 46 min |
| Jun 19, 5:42 PM CDT | Special Weather Statement | OUN | Blaine | 18 min |
| Jun 19, 5:44 PM CDT | Special Weather Statement | OUN | Custer | 16 min |
| Jun 19, 6:05 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jun 19, 6:23 PM CDT | Special Weather Statement | OUN | Major | 37 min |
| Jun 19, 6:25 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jun 19, 6:52 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.